Journal of Theoretical Probability

, Volume 9, Issue 4, pp 1019–1027 | Cite as

Zero-one laws for polynomials in Gaussian random variables: A simple proof

  • P. Heinrich


Zero-one laws for polynomials in Gaussian random variables have already been studied.(7) They are established here by very simple arguments: Fubini's theorem and the rotational invariance of centered Gaussian measures. The proof is built on the Polarization formula that has received much attention in Refs. 1 and 5. Our point of view derives from the deep work of Borell.(2) In a natural way, these results extend to finite-order Gaussian chaos processes.

Key Words

Gaussian measures Gaussian chaos zero-one laws 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arcones, A., and Giné, E. (1993). On decoupling, series expansions and tail behavior of chaos processes,J. Th. Prob. 6, 101–122.Google Scholar
  2. 2.
    Borell, C. (1978). Tail probabilities on Gauss space, Springer, Berlin,Lect. Notes in Math. 644, 73–82.Google Scholar
  3. 3.
    Borell, C. (1984). On polynomial chaos and integrability,Prob. Math. Statist. 3, 191–203.Google Scholar
  4. 4.
    Fernique, X. (1985). Gaussian random vectors and their reproducing kernel Hilbert spaces, Technical Report, University of Ottawa.Google Scholar
  5. 5.
    Kwapien, S. (1987). Decoupling inequalities for polynomial chaos,Ann. Prob. 15, 1062–1071.Google Scholar
  6. 6.
    Ledoux, M., and Talagrand, M. (1991).Probability in Banach Spaces, Springer, New York.Google Scholar
  7. 7.
    Rosinski, J., Samorodnitsky, G., and Taqqu, M. S. (1993). Zero-one laws for multilinear forms in Gaussian and other infinitely divisible random variables,J. Mult. Anal. 46, 61–82.Google Scholar

Copyright information

© Plenum Publishing Corporation 1996

Authors and Affiliations

  • P. Heinrich
    • 1
  1. 1.Département de MathématiquesUniversité Louis PasteurStrasbourg CedexFrance

Personalised recommendations